Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Low eGFR level. Advised to stop taking lisinopril. How does this help in low eGFR levels?

I have been getting my blood drawn monthly for eGFR etc. The result on my last test was shocking: The eGFR fell from 48 to 24--a drop of 50% in one month./ For almost 2 years my GFR had varfied by 10 or less (usually by 4 to 6) I did nothing to cause such a drop. Is it reasonable to think that this result is bogus? Also my nhephrologist advised me to stop taking hctz-lisinopril which had been taking (0.5 tablet) daily. How will stopping this medicagton help my GFR?
Asked On : Mon, 1 Apr 2013
Answers:  1 Views:  755
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Thank you for using HCM,

Lisinopril is anti-hypertensive medicine. There are some side effects of this drug and low GFR (a compromised kidney function) is one of it. So, unless there is any recent change in medication / dose or any other factor in your body (like recent infection in kidney/liver) , your low eGFR is likely to be caused by lisinopril. So, it is best way to stop and replace this medicine and get your eGFR checked after at least 15 days (or earlier if any new symptom arises) . There are other safer alternative drugs for you to control the blood pressure about which you can ask your treating doctor.
Hope this will clear your concern. Take care.
Answered: Thu, 4 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor